MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged catheter piece broke off.The following information was provided by the initial reporter: product concern iv catheter broke off during pt procedure (b)(6) the patient went to the er, was seen by another surgeon.Piece of catheter is in the soft tissue.(b)(6) was there any leak? no.Can you please provide an exact date of event in format dd-mmm-yyyy? 04-11-2024.Total number of occurrences? (b)(4).
 
Additional Manufacturer Narrative
B.Additional information added.Patient grid updated: f code added.
 
Event or Problem Description
Material#: 381523, batch#: 4127719.It was reported by the customer that iv catheter broke off during pt procedure.Rcc received a complaint via email.Id: (b)(4), report date: on (b)(6) 2024, factory/manufacturer: bd, mfr item: 345966, mms item#: 381523, product name: catheter, insyte wngd 22gx1", lot / serial number: (b)(6), product concern: iv catheter broke off during pt procedure, sample availability: yes.Additional info: the sampled were mailed last week.The patient went to the er, was seen by another surgeon.Piece of catheter is in the soft tissue.Additional info: 1.Was there any leak? no.2.Can you please provide an exact date of event in format dd-mmm-yyyy? 04-11-2024.3.Total number of occurrences? 1.Additional info 4 dec 2024: "the patient is scheduled for surgery on (b)(6) 2025.No other additional information is available".
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a break in the iv catheter was confirmed from the photograph that was provided for investigation; however, no break or damage was identified on the five representative 22g insyte autoguard units that were received in sealed packaging.The photo showed two 22g insyte autoguard winged iv catheters side by side.One catheter tubing was shorter on one unit and a red colored liquid was observed within the catheter adapter and tubing, which indicates that the product was likely used.As the device had been opened, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.The observable features on the submitted photographs did not contain enough information to identify a specific root cause of the reported event.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20814884
Report Number1710034-2024-01404
Device Sequence Number21315759
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234(11)240507(17)270430(10)4127719
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot Number4127719
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by ManufacturerNot provided
01/13/2025
Initial Report FDA Received Date12/01/2024
Supplement Report FDA Received Date12/10/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown